Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 197, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 16, 2021, 7:23 PM CDT for Clay County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 7:23 PM CDT (00:23 UTC)
- Expired
- May 16, 2021, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
910
WUUS54 KOUN 170023
SVROUN
TXC077-170115-
/O.NEW.KOUN.SV.W.0197.210517T0023Z-210517T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
723 PM CDT Sun May 16 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Clay County in northern Texas...
* Until 815 PM CDT.
* At 723 PM CDT, a severe thunderstorm was located 6 miles northeast
of Henrietta, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Henrietta and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3382 9828 3397 9808 3391 9798 3361 9798
3357 9803
TIME...MOT...LOC 0023Z 314DEG 12KT 3386 9810
HAIL...1.00IN
WIND...60MPH
$$
112 follow-up statements
707
WWUS54 KOUN 170043
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
743 PM CDT Sun May 16 2021
TXC077-170115-
/O.CON.KOUN.SV.W.0197.000000T0000Z-210517T0115Z/
Clay TX-
743 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL CLAY COUNTY...
At 743 PM CDT, a severe thunderstorm was located 7 miles east of
Henrietta, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3375 9821 3388 9808 3391 9798 3361 9798
TIME...MOT...LOC 0043Z 328DEG 12KT 3379 9807
HAIL...1.00IN
WIND...60MPH
$$
11333
WWUS54 KOUN 170053
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
753 PM CDT Sun May 16 2021
TXC077-170115-
/O.CON.KOUN.SV.W.0197.000000T0000Z-210517T0115Z/
Clay TX-
753 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL CLAY COUNTY...
At 752 PM CDT, a severe thunderstorm was located 9 miles north of
Bellevue, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3374 9819 3386 9807 3389 9798 3361 9798
TIME...MOT...LOC 0052Z 314DEG 12KT 3377 9804
HAIL...1.50IN
WIND...60MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:39 PM CDT, 44 minutes earlier.
Area forecast discussion, May 16, 6:39 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
639 PM CDT Sun May 16 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 148 PM CDT Sun May 16 2021
Heavy rainfall associated with the northeastward-moving MCV has
decreased over central Oklahoma. Isolated shower and thunderstorm
development will continue through the afternoon over southwestern
and south-central Oklahoma, but with smaller coverage than
earlier. The extant flood watch for central and southern Oklahoma
will continue. Residual parts of storms that form on the NM dry
line today may make it as far as western Oklahoma with the
scenario of another MCV tomorrow morning just as likely. These
various convective initiators in the very humid air mass leads to
high pops tonight and through mid-day Monday.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 315 PM CDT Sun May 16 2021
The wet pattern continues into the extended period as a slow moving
trough inches closer and weakens through midweek. Several rounds of
convection and heavy rainfall are likely, but pinpointing exact
timing and location will be difficult and likely dependent on
previous day's convection. It appears a round of storms is likely to
develop across the TX panhandle Monday afternoon and track across
our area Monday night. The risk of severe storms will likely be
highest across southwestern OK and western north TX where
instability will be highest. Messy storm modes are expected owing to
relatively weak mid level flow and the fact that by the time
storms enter our area they are likely to have congealed into
clusters or line segments, perhaps with embedded supercell
structures. A risk for large hail and damaging winds will
accompany these storms, with perhaps a tornado or two possible,
again mainly across our southwestern counties. Flooding will
continue to be a concern as well with unseasonably high moisture
available. The above scenario is all contingent on sufficient
airmass recovery out west in the wake of the convection Monday
morning, so expect future changes to the forecast as the evolution
of tonight's convection becomes more clear.
By Tuesday the mid to upper flow becomes more meridional and PWATs
surge to 1.5 to near 2". This will likely lead to an increased
flood threat across portions of central, southern, and
southeastern OK where convection will either be ongoing or is
expected to develop and training storms are likely. As the main
upper wave approaches late Tuesday, renewed convective
development is also possible over western portions of the area.
By Wednesday it appears the axis of heaviest rainfall may shift just
to the south and east of our area into eastern OK and TX. However,
with the upper trough still lingering just to our west and plenty of
available moisture at least scattered showers and storms are
likely to continue through the day. The trough weakens and lifts
northward Thursday and Friday but our area still remains between a
larger trough over the western US and a ridge centered over the
eastern US. This will keep a moist airmass in place with chances
for showers and thunderstorms each day into next weekend, with the
highest chances across central and eastern portions of the area.
Ware
&&
.AVIATION...
(00Z TAFS)
Issued at 634 PM CDT Sun May 16 2021
Ongoing thunderstorms may impact KSPS over the next couple hours,
but there is a higher probability they remain just south of the
terminal. Elsewhere, expect low clouds with showers possible
overnight before a line of storms is expected to move west to east
across the area early Monday morning. Clouds will likely stick
around much of the day tomorrow but ceilings should raise to VFR
by late morning at most sites.
&&
.UPPER AIR...
Issued at 345 AM CDT Sun May 16 2021
An Upper Air flight is currently not planned today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 77 63 73 / 70 50 80 80
Hobart OK 61 80 61 76 / 70 30 80 70
Wichita Falls TX 64 82 65 76 / 70 50 80 80
Gage OK 58 79 57 76 / 70 30 80 60
Ponca City OK 61 77 61 76 / 50 40 80 80
Durant OK 64 78 65 74 / 80 80 70 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ019-020-022>032-
034>048-050>052.
TX...Flood Watch through Wednesday morning for TXZ085-086-088>090.
&&
SHORT TERM...09
LONG TERM....08
AVIATION...08Hazardous weather outlook, May 16, 9:35 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 935 AM CDT Sun May 16 2021 OKZ004>048-050>052-TXZ083>090-171445- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 935 AM CDT Sun May 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated severe thunderstorms are possible through the afternoon mainly across portions of southern and central Oklahoma and western north Texas. If a few storms do become severe, hail up to quarter size and wind gusts to 60 mph will be the primary threats. By mid to late evening, thunderstorms may move out of the Texas panhandle and into western and southwestern Oklahoma, and western north Texas. Damaging wind gusts up to 70 mph will be the main threat, although large hail is also possible. Storms will weaken but could still result in strong wind gusts well into the night as they move eastward toward central Oklahoma. .Heavy Rainfall... Localized flooding will be possible through tonight mainly across portions of central and southern Oklahoma. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorm chances will continue thru Saturday. Severe thunderstorm chances return early Monday evening to the western half of Oklahoma and western north Texas. Very large hail up to the size of baseballs, damaging winds exceeding 70 mph, and perhaps a tornado or two will be possible. Strong to severe thunderstorms will be possible Tuesday and Wednesday. Hail and gusty winds could accompany any of the stronger thunderstorms. .Heavy Rainfall... Flooding will be possible mainly along and south of Interstate 44 Monday thru at least Wednesday. Many locations across this region could receive over 3 inches of total rainfall by the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 16, 5:37 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 1 N RINGLING 34.19N 97.59W
05/16/2021 M58 MPH JEFFERSON OK MESONET
MESONET STATION RING RINGLING.
&&
MADLocal storm report, May 16, 6:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 ESE LEON 33.86N 97.37W
05/16/2021 E0.88 INCH LOVE OK TRAINED SPOTTER
&&
MADLocal storm report, May 16, 6:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 WNW HENRIETTA 33.82N 98.21W
05/16/2021 CLAY TX TRAINED SPOTTER
POWER KNOCKED OUT BY WIND.
&&
MADLocal storm report, May 16, 7:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 WNW MARIETTA 33.94N 97.13W
05/16/2021 LOVE OK TRAINED SPOTTER
POWER KNOCKED OUT BY WIND. CORRECTS LOCATION
OF REPORT REFERENCING 1 WNW HENRIETTA.
&&
MADLocal storm report, May 16, 7:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LEON 33.88N 97.43W
05/16/2021 LOVE OK EMERGENCY MNGR
MULTIPLE POWER POLES DOWN IN THE LEON AND
JIMSTOWN AREAS.
&&
MADSpecial weather statement, May 16, 7:09 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
709 PM CDT Sun May 16 2021
OKZ051-052-170045-
Marshall OK-Bryan OK-
709 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Marshall and west
central Bryan Counties Until 745 PM CDT...
AT 705 PM CDT, a severe thunderstorm was located west of Lebanon,
moving southeast at 20 MPH. This storm is expected to stay west of
Lake Texoma, but will be close enough to increase the likelihood of
strong winds and lightning near the lake.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Kingston, Mead, Woodville, Willis, Lake Texoma and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now. Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3387 9680 3387 9683 3385 9685 3387 9689
3389 9689 3407 9683 3403 9649 3383 9658
3385 9663 3389 9659 3390 9663 3392 9666
3391 9668 3385 9669 3383 9671 3383 9676
TIME...MOT...LOC 0005Z 300DEG 17KT 3397 9691
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:42 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 16, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 16 min |
| May 16, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
| May 16, 8:52 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| May 16, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 56 min |
| May 16, 9:22 PM CDT | Special Weather Statement | OUN | Archer | 23 min |
| May 16, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 61 min |
| May 16, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 76 min |
| May 16, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 44 min |
| May 16, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 39 min |
| May 16, 11:13 PM CDT | Special Weather Statement | OUN | Foard, Knox | 32 min |
| May 16, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 58 min |
| May 16, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 52 min |
| May 16, 11:44 PM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
| May 17, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox, Wichita, Wilbarger | 38 min |
| May 17, 12:25 AM CDT | Areal Flood Advisory | OUN | Baylor, Foard, Knox, Wilbarger | 3 hr |
| May 17, 12:55 AM CDT | Special Weather Statement | OUN | Archer, Wichita | 35 min |
| May 17, 1:28 AM CDT | Special Weather Statement | OUN | Clay | 32 min |
| May 17, 2:25 PM CDT | River Flood Advisory | OUN | Wichita, Wilbarger | 18 hr |
| May 17, 5:13 PM CDT | Special Weather Statement | OUN | Knox | 32 min |
| May 17, 5:45 PM CDT | Special Weather Statement | OUN | Knox | 30 min |
| May 17, 6:05 PM CDT | Special Weather Statement | OUN | Foard | 40 min |
| May 17, 6:18 PM CDT | Special Weather Statement | OUN | Foard | 42 min |
| May 17, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 67 min |
| May 17, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.